..Because I also have chronic pain. REAL pain. Im stuck. Im currently on the Fentanyl 25mcg patch, but I cant even make that work, because I still am having mental and physical withdrawals. I take them off and eat them. Gross huh. And then im short and run out of my months supply too soon, and suffer mentallly and physically, while every waking moment is spent trying to obtain Vics, Percs, or anything I can get. My life has become hell. Im so unhappy. Im tired of the whole cycle. I was on Suboxone for about six months, and it worked FANTASTIC for physical withdrawals, but my knee pain was soooo bad, ( they obviously make a poor painkiller, even tho they contain opiates) that I relapsed several times, until I THOUGHT that going on the patch was the answer, since unlike pills I couldnt take as much as I wanted. Well now my knees dont hurt as much, but im still using them too quickly. I feel there IS no answer for me. To be an addict AND have terrible knee pain at 30 yrs old, there just IS NO ANSWER FOR ME. Im doing better on the patch because my pain is MOSTLY (not completely) controlled, but the dosage isnt enough. I dont know what to do. I went to a methadone clinic before I found out bout the suboxone, and they treated me like crap. I made my appt over the phone, went during my lunch hour from work, withdrawing HORRIBLY and felt like I was dying, and when I got there they calmly sat there and told me I need $250 to see the dr!! Well, I didnt have the money, so had to go back to work depressed and miserable. I cant go to a place like that because I cant afford it and my insurance doesnt cover it (it DID cover my suboxone). The suboxone is GREAT for addicts who dont have real (or at least terrible) physical pain, but what does someone like me do? I've never done heroin, but whats the difference when im eating my patches, running out early, and buying pills off the street? (if im LUCKY I can find some to buy when I run out!) I dont know what to do, I need strong meds for my pain, and I dont have the willpower to stop taking more than my alotted dose. Its all a very hopeless and terrible situation. Im screwed. Best of luck to everyone on here though, I hope you can find that silver lining that I cant see from here
Feel for you immensely, indeed it is a waste of a good life which you are entitled too, you also do realize the effects & perhaps the after effects of the meds that you take, would suggest try to contain, each one of us has that will power, may God be with you & you succeed in quitting dependence on the fatal meds.
Wow you poor thing! Just wanna say yes the eating of the patch thing is pretty gross but comes as no surprise to me when you are in alot of pain and cant help yourself. I cant believe they didnt inform you that you werent covered for the methadone treatment what assh**es leaving you to fend for yourself with no pain relief i know exactly how you feel. I have tried the fentanyl patches (sucks) never did anything for me some would beg to differ. May i ask who has you on the fentanyl? do you have a pain management? if not you definantly need to aquire one that can help you and can probably prescribe you the methadone or help you get methadone in some way. Do you want to discontinue the use of the pain meds? it really didnt sound like that was what your post was asking.
Are you just asking us to help you when you go through withdrawls how to handle it? please i am a bit confused and want to be able to help you in the bestest way possible! going through withdrawls or aquiring correct medication for you are both just as difficult so please help me better understand what it is your asking :). You will probably hear from my good friends marjorie,chris,lil stevie, or sweetlmon shortly maybe they are catching a few zz's right now kinda recieved this post pretty late. Please respond to me asap so i can help you. Hope to hear from you soon michelle. I am going to add you as a friend so you can ask me anything private that you can think of that we can discuss if you like. Talk to ya later!(Please dont give up im here for you).
Good morrning Rajive and mrspage. I've read this post twice and am still confused. As mrspage said, we are here to help in any way possible. It doesn't surprise me either about chewing on the patch. It's the lowest dose available and bt meds are usually prescribed with it. What's up with the knee? Is it something fixable? Do you wear any type of brace for support? If your regular doc is prescribing the patch, ask for a referral to a pain specialist. Ask for an increase in the dosage. Do whatever you need to do to get in to see a doc to get this pain under control. When we resort to abusing our meds because we are in pain, that's when you need to be honest with your doc and tell him, this is NOT working! Whatever you decide to do, always remember, you aren't the first, you won't be the last, and you are never alone. You have come to the right place for support. One suggestion.
Should you get an increase in the patch, have someone slap it on your back in a place you can't reach it. It's up to you sweetheart, you need to be proactive, your own advocate in your care, and getting the help you need. We can only support you with our words and advice. Are you at least willing to answer a few questions? It's a good place to start. What's the problem with your knee? How long? Have you seen a specialist? Who prescribes the meds? Are you doctor shopping? The more info you are willing to provide, the better people here can help you. Don't give up the battle for your right to be pain free. You just have to go about it the right (and legal) way. There are compassionate doctors out there. Please don't give up hope, you are not a hopeless case. But no one can force you to do anything. It sounds as if you are already giving up on yourself, why? Come back and let's get this thing solved!!
The patches come in higher dosages. People with sever pain sometimes feel like they need to self med. When what they need to do If find a doctor who will work with them at finding the right dosage. You have become depend on the dose you get you need to go up. Would you eat your patches If you had medication that served your pain all day and made you comfortable? Are you eating your patches because you don't have enough and your feeling physical wd before its time to change your patch? Or are you eating your patches when you feel fine and are just trying to catch a buzz?
If you could truly take these medications As prescribed If you felt comfortable between doses and had 0 to livable pain. Talk to your doctor or get a new one!
I really feel for you. You are among friends who really know what you are going through.
Is it possible your patch wears off in two days? It turns out my 12.5 patch (the actual lowest does of the patch) was doing that and now that I change every 48 hours I have much less breakthrough.
You should be given breakthrough medication even on the patch so I agree that you should be in the care of a pain management doctor.
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
How long does Fentanyl stay in your system? If I wanted to start Suboxone to get off Fentanyl would?
Posted 26 Aug 2009 • 6 answers
Posted 21 Aug 2010 • 6 answers
Opiate Dependence - My husband is an addict. I am so lost. 10 years and 3 kids, a house, a buisness?
Posted 1 Feb 2011 • 19 answers
Posted 19 Apr 2011 • 4 answers
Posted 25 May 2011 • 3 answers